Lexapro is a commonly used drug to treat against depression and anxiety problems. It is a clinically proven medication that has been shown to be effective. One of the pros of Lexapro is that it can be taken by both adult and even teenagers from the age of 12 onwards. Lexapro is a strong antidepressant; most people only take about 10 mg dosages. However, being a strong antidepressant means that there are some nasty withdrawal symptoms that many people have suffered from and you should be well aware of before embarking on this drug as a cure for your depression. Lexapro for many people is not an easy drug to wean oneself off of; such is the price paid for effectiveness. Do note however that many of these withdrawal symptoms occur when you quit Lexapro cold turkey; if you want to stop, your doctor will gradually wean you off the drug in order to minimize withdrawal symptoms.
Common withdrawal symptoms include: irritability, anxiety, dizziness, burning or tingling feelings, confusion, headaches, insomnia, and tiredness. Although many of these symptoms go away on their own in time, they can also be very disruptive to daily life and sometimes, they are far more difficult to deal with. Many people have experienced migraines rather than simple headaches for example, or the feeling that their brain is spongy, making it hard for sufferers to concentrate on daily tasks.
People who espcially have to take note of Lexapro's side effects are patients with bleeding disorder, kideny and liver problems and history of seizure disorder.
There are those who have suffered from more serious side effects however when weaning off of Lexapro. Some of these include memory loss, feelings like one's brain is being constantly squeezed, vivid dreams and nightmares, shaking, difficulty sleeping, migraines and mood swings. Some people even end up depressed all over again and have to go right back on the drug to manage it.
Lexapro withdrawal symptoms typically last two to fourteen days; however, they have been known to last a few months for some people and some symptoms take longer than others to be resolved. Some of the worst symptoms in fact have been suffered by some people for a few weeks before they finally give up and either go back to Lexapro or turn to another drug to get rid of the problem. Others however advise sticking it out, pointing that the eventual state of being drug free is well worth the time spent dealing the withdrawals. In the end, it's a matter of what you're most comfortable doing.
The best way to manage these symptoms is to do your best not to have them in the first place. Most doctors recommend tapering off of Lexapro slowly in order to get the body slowly used to no longer having the drug inside of it. This mitigates many of the side effects and lowers the possibility of contracting others. Sometimes you may have to plateau on a very low dosage of Lexapro for a while if you are suffering from severe withdrawal symptoms, but don't be discouraged; just keep remembering what you were on the drug for, the good it did, and why you're ready to come off of it. Lexapro is a very effective antidepressant and as such, it can be difficult for your body to come off of it. All anyone can do is go slowly, be patient, and ask for help when it's needed. As always, understanding the possible side effects and keeping your doctors update about experiencing the side effects will be a important element.